sliding hiatal hernia thoughts?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jill_2013
Regular Member


Date Joined Feb 2014
Total Posts : 70
   Posted 4/7/2014 11:10 PM (GMT -6)   
For the past 2 weeks Ive been getting this horrible chest pain (where my lower esophagus is which is damaged). My doc put me on 2.5 mg Valium for the esophageal spasms. Its been helping for the most part. If i lift something heavier than I should or play ruff with my nieces and nephew I hurt worse. I don't think food affects the pain. Its usually more painful at night though. The Valium worked for a week but now its just taking the edge off. I also have resorted to sleeping in a recliner which helps as well. But are there any ideas out there to help ease the pain? Ice or heat? different meds? stronger dose of Valium? any ideas would be helpful as they can get so bad I'm in tears.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/8/2014 8:41 AM (GMT -6)   
Jill,
 
Sorry to read of your problems with pain and spasms. Very cold and very hot beverages may trigger esophageal spasms so you will want to avoid either extreme.
 
You could talk with your Dr. re increasing your Valium, however, another med that works for some people is Trazodone. Trazodone  an antidepressant that reduces visceral sensitivity, has also been shown to reduce chest pain symptoms in some patients with spasms.
 
Just a couple of thoughts for you this morning.
~~Kitt~~
Moderator: Anxiety/Panic
and Heart/Cardiovascular Disease.



"She Stood in the Storm & When the Wind Did Not Blow Her Away, She Adjusted Her Sails."

Jill_2013
Regular Member


Date Joined Feb 2014
Total Posts : 70
   Posted 4/8/2014 9:41 AM (GMT -6)   
I cant take trazadone. I have to call the office today and I will find out if he can increase my medicines.

Erica_LINX
New Member


Date Joined Mar 2014
Total Posts : 18
   Posted 4/8/2014 10:26 AM (GMT -6)   
Is hernia repair not an option?

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5004
   Posted 4/8/2014 10:40 AM (GMT -6)   
You may be getting tolerant to the Valium. That happens. If you raise the dose you run the risk of becoming dependent or even addicted. A lot of docs (mine) won't prescribe it because of that.

There are other antispasmodics. I would discuss changing to something different. You may have to wean off the Valium.

Jill_2013
Regular Member


Date Joined Feb 2014
Total Posts : 70
   Posted 4/8/2014 2:03 PM (GMT -6)   
At the moment i can not have the hernia and wrap surgery bc of the fact i am showing signs of scleroderma. we are working on getting me diagnosed and if i do have it the i have to get referred to a different doctor. Bc of the condition of my lower esophagus a wrap is very dangerous and hes already talking about taking a genetic material to fix my esophagus and the hernia surgery will be done then.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 7:49 AM (GMT -6)
There are a total of 2,973,526 posts in 326,103 threads.
View Active Threads


Who's Online
This forum has 161099 registered members. Please welcome our newest member, Falksi.
395 Guest(s), 12 Registered Member(s) are currently online.  Details
ezhoe, Inspiredby3, tickbite666, Serenity Now, convertible68, Tom1, RobLee, ejc61, Szabo246, cppoly, straydog, iPoop